Alert archive / Wisconsin / Gale Warnings in 2024

Gale Warning 4, NWS Green Bay, WI

March 2, 2024

NWS Green Bay, WI issued this gale warning at Mar 2, 2024, 4:00 AM CST. It took effect at Mar 3, 2024, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2024, 4:00 AM CST (10:00 UTC)
In effect from
Mar 3, 2024, 9:00 AM CST
Expired
Mar 3, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

058 
WHUS73 KGRB 021000
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
400 AM CST Sat Mar 2 2024

LMZ541>543-021800-
/O.CAN.KGRB.SC.Y.0016.000000T0000Z-240302T1200Z/
/O.NEW.KGRB.SC.Y.0017.240303T0000Z-240303T1500Z/
/O.NEW.KGRB.GL.W.0004.240303T1500Z-240304T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
400 AM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt
  with gusts up to 30 kt and waves 4 to 7 ft expected. For the
  Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt 
  and waves 6 to 11 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, from 6 PM this evening to 
  9 AM CST Sunday. For the Gale Warning, from 9 AM to 6 PM CST 
  Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed after
  the Gale Warning expires for Sunday night into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-021800-
/O.NEW.KGRB.SC.Y.0017.240303T1500Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
400 AM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves
  1 to 3 ft expected on ice free areas.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM Sunday to midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
614 
WHUS73 KGRB 021558
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
958 AM CST Sat Mar 2 2024

LMZ541>543-030000-
/O.CON.KGRB.SC.Y.0017.240303T0000Z-240303T1500Z/
/O.CON.KGRB.GL.W.0004.240303T1500Z-240304T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
958 AM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and waves 5 to 8 ft expected. For the 
  Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt 
  and waves 7 to 12 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, from 6 PM this evening to 
  9 AM CST Sunday. For the Gale Warning, from 9 AM to 6 PM CST 
  Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed 
  after the Gale Warning expires for Sunday night into Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-030000-
/O.CON.KGRB.SC.Y.0017.240303T1500Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
958 AM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves
  1 to 3 ft expected on ice free areas.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM Sunday to midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft. The
  strong winds will result in conditions favorable for ice 
  floes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
460 
WHUS73 KGRB 022120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
320 PM CST Sat Mar 2 2024

LMZ541>543-030530-
/O.CON.KGRB.SC.Y.0017.240303T0000Z-240303T1500Z/
/O.CON.KGRB.GL.W.0004.240303T1500Z-240304T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
320 PM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and waves 5 to 8 ft expected. For the 
  Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt 
  and waves 7 to 12 ft expected. 

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan. 

* WHEN...For the Small Craft Advisory, from 6 PM this evening to 
  9 AM CST Sunday. For the Gale Warning, from 9 AM to 6 PM CST 
  Sunday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. 

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed 
  after the Gale Warning expires for Sunday night into Monday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-030530-
/O.CON.KGRB.SC.Y.0017.240303T1500Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
320 PM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves
  2 to 4 ft expected on ice free areas. 

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM Sunday to midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft. The 
  strong winds will result in conditions favorable for ice 
  floes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
890 
WHUS73 KGRB 030313
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
913 PM CST Sat Mar 2 2024

LMZ541>543-031115-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-240303T1500Z/
/O.CON.KGRB.GL.W.0004.240303T1500Z-240304T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
913 PM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and waves 5 to 8 ft expected. For the 
  Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt 
  and waves 7 to 12 ft expected. 

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan. 

* WHEN...For the Small Craft Advisory, thru 9 AM CST Sunday. For 
  the Gale Warning, from 9 AM to 6 PM CST Sunday.
  

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. 

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed 
  after the Gale Warning expires for Sunday night into Monday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-031115-
/O.CON.KGRB.SC.Y.0017.240303T1500Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
913 PM CST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft expected on ice free areas. 

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM Sunday to midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft. The 
  strong winds will result in conditions favorable for ice 
  floes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
871 
WHUS73 KGRB 031019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
419 AM CST Sun Mar 3 2024

LMZ541>543-031830-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-240303T1500Z/
/O.CON.KGRB.GL.W.0004.240303T1500Z-240304T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
419 AM CST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt
  with gusts up to 30 kt and waves 4 to 8 ft expected. For the
  Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt 
  and waves 6 to 12 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Gale Warning, from 9 AM this morning to 6 PM 
  CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed after
  the Gale Warning expires tonight into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-031830-
/O.CON.KGRB.SC.Y.0017.240303T1500Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
419 AM CST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT CST TONIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 3 ft expected on ice free areas.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 AM this morning to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
083 
WHUS73 KGRB 031602
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1002 AM CST Sun Mar 3 2024

LMZ541>543-040000-
/O.CON.KGRB.GL.W.0004.000000T0000Z-240304T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1002 AM CST Sun Mar 3 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and 
  waves 7 to 10 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed 
  after the Gale Warning expires tonight into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-040015-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1002 AM CST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 2 ft.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
965 
WHUS73 KGRB 032346
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
546 PM CST Sun Mar 3 2024

LMZ541>543-040800-
/O.EXP.KGRB.GL.W.0004.000000T0000Z-240304T0000Z/
/O.NEW.KGRB.SC.Y.0018.240304T0000Z-240304T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
546 PM CST Sun Mar 3 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...
...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and 
  waves 7 to 10 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-522-040600-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-240304T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
546 PM CST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 2 ft.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 1, 10:38 PM CST, 5 hours 22 minutes earlier. Its key messages:

  • Well above normal temperatures return today and continue into early next week. A few record high temperatures will be in jeopardy this weekend, especially on Sunday. Ice conditions will continue to deteriorate.
  • The next chance for rain arrives Sunday night into Monday, but amounts look to be generally under 0.25". A few storms are also possible Monday afternoon/evening, mainly across east-central WI, which could bring locally higher rain amounts.
Area forecast discussion, Mar 1, 10:38 PM CST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1038 PM CST Fri Mar 1 2024

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Well above normal temperatures return today and continue into
   early next week. A few record high temperatures will be in
   jeopardy this weekend, especially on Sunday. Ice conditions will
   continue to deteriorate.

- The next chance for rain arrives Sunday night into Monday, but
  amounts look to be generally under 0.25". A few storms are also
  possible Monday afternoon/evening, mainly across east-central WI,
  which could bring locally higher rain amounts.

&&

.DISCUSSION...
Issued at 148 PM CST Fri Mar 1 2024

Short Term...Tonight and Saturday

WSW flow aloft and sfc warm front well to the north has resulted
in the region seeing temperatures well above normal under sunny
skies this afternoon. Only minor weather concern in short term is
potential for fog and low clouds later tonight over north central
Wisconsin. Not much snow cover out there and with dewpoints so low
this afternoon (teens/20s) the lingering snow is exiting via
sublimation instead of melting, so this will not add much low-
level moisture. Even so, warm air advection atop developing nighttime
inversion could lead to uptick of low clouds as models are more or
less showing overnight especially Wausau to Eagle River. Will
also be increasing clouds farther south and east, but these mainly
look like mid cloud variety. Earlier it looked like some light
sprinkles or flurries could occur toward the Upper Michigan
border, but models have backed off on this as well as the
potential for much fog. Mainly looking like stratus. Lows in the
lower 30s, but a few upper 20s could occur over the far north if
the low clouds hold off until later in the night.

Any clouds will thin and lift as the day progresses on Saturday
resulting in yet another above normal day. Based on 925mb and
850mb temps, high temps above guidance seem in order with mainly
mid to upper 50s and even around 60 for the southwest portion of
the area (Wisconsin Rapids to Waushara). Some high temperature
records could fall, especially over central Wisconsin. Notably
cooler exception will occur along the Lake Michigan shoreline to
the Door Peninsula where southerly flow will keep temperatures
more in the lower to middle 40s. Cooler yes, but even here, still
above normal. South to southwest winds will not be as gusty as
today.

Long Term...Saturday Night Through Friday

The focus of the extended period period continues to revolve
around a cold front progged to pass through the region Sunday
night into Monday bringing a chance for rain to the area, as well
as, the possibility for a few thunderstorms Monday
afternoon/evening. Additionally more record breaking temperatures
are looking likely for Sunday, before the region cools slightly
next week, but remains above normal for early March.

Precipitation...An upper-level trough moving east out of the
Pacific Northwest will drag an low pressure system into the
northern Plains Sunday. Model consensus is that as this system
approaches the ND/MN boarder it will take a sharp north/northeast
turn toward Manitoba. Thus much of the stronger forcing
associated with this system will end up north and west of the CWA,
however, WAA out in front of this system may be enough to
initiate some light rain, mainly across north-central WI Sunday
night. There may be a lull in the precipitation Monday morning,
before the main cold front with this system moves through WI
bringing a more widespread area of light rain. Guidance does
suggest the cold front will stall out across southeast WI Monday
afternoon which along with a RRQ of an upper-level jet moving over
head could be enough forcing for a few thunderstorms to initiate
across east-central WI (10-20% chance). Any thunderstorms that do
develop will likely have low tops with MUCAPE Monday afternoon
expected to be in the 200-400 J/kg range and mid-level lapse rates
steepening to 6.5-7 C/km. However, there is still considerable
uncertainty with the convective activity Monday afternoon. Thermal
profiles do suggest most of the precipitation with this system
will be rain, but with colder air coming in behind the front there
is a chance for a transition to a wintry mix, mainly across
northern WI late Monday. Surface high pressure them looks to set
up across southern Ontario for the middle of next week returning
dry conditions to the region. Model have started to come into some
broad agreement the next chance for precipitation may come toward
the end of next week as a system ejects out of the Rockies and
heads toward the western Great Lakes.

Temperatures...With a strong push of WAA expected for Sunday
forecast high temperatures in the upper 50s to upper 60s away
from the lake would suggest many high temperature records could
fall. Additionally, if mixing to around 850 mb can occur Sunday
afternoon high temperature may end up warmer than currently
forecast. With the deeper mixing expected and a tightening
pressure gradient expect strong southerly winds Sunday afternoon
with gusts reaching 30-40 mph at times. Behind the cold front
Monday temperatures will start to cool as a northerly flow regime
sets up. High temperatures are forecast to range from the mid 40s
to 50s for the beginning and middle of next week.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1038 PM CST Fri Mar 1 2024

Band of MVFR cigs continues to lift northeast across eastern WI
and looks to impact the MTW TAF site through the rest of tonight
before lifting to low-end VFR cigs at daybreak. The rest of
northeast WI now appears to see any low cloud development remain
at the VFR level with no fog. These low clouds are forecast to
persist through mid-morning before mixing out, leaving only high
clouds for the rest of the day.

LLWS over northern and central WI will end around 08z Saturday and
is forecast to redevelop Saturday evening as increasing south
winds of 35 to 40 knots overrides the low-level inversion.

&&

.MARINE...
Issued at 148 PM CST Fri Mar 1 2024

A prolonged period of southwest/south/southeast winds are
expected on Lake Michigan and the Bay. Conditions hazardous to
small craft are expected on the bay through early this evening
and on Lake Michigan through at least Saturday morning. A shorter
fetch and some ice will limit waves on the Bay, but waves up to 8
ft are possible on Lake Michigan. Southeast winds could gust to
gale force on Sunday and Sunday night. The persistent southeast
winds will likely continue into early next week, with conditions
hazardous to small craft persisting. The gusty winds will create
favorable conditions for ice floes and possible ice shoves.

Some marine dense fog will also be possible as dewpoints climb
later this weekend into early next week.

&&

.FIRE WEATHER...
Issued at 148 PM CST Fri Mar 1 2024

While the overall fire weather risk will be low, elevated conditions
are possible this afternoon as winds reach 20 mph and RH's drop
into the low to mid 20s, especially over the sandy soil region of
central and north central WI. Temps in the 40s to low 50s will
limit the overall threat. While it will be warmer on Saturday,
winds look lighter, reaching less than 15 mph, and higher
dewpoints should hold RH's in the 40s.

On Sunday, temperatures in the 60s to low 70s, south winds over 20
mph with gusts 30-40 mph and RH's in the 40s (possibly upper 30s)
will bring elevated fire weather conditions to much of the area.
Warmest temps and lowest RH's look to be in the sandy soil region
of central WI.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....JLA/GK
AVIATION.......AK
MARINE.........JLA
FIRE WEATHER...JLA
Hazardous weather outlook, Mar 1, 2:17 PM CST, 13 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
217 PM CST Fri Mar 1 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
217 PM CST Fri Mar 1 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A few thunderstorms may be possible Monday afternoon and evening,
mainly across east-central WI as a system moves through the area.

The return of unseasonably warm temperatures through early next
week will create changing and deteriorating ice conditions on
rivers and lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-022030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
217 PM CST Fri Mar 1 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Southeast winds could gust to near gale force Sunday and Sunday
night. The return of unseasonably mild temperatures through this
weekend will result in unsafe ice conditions on the bay.

JLA/GK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:00 AM CSTSmall Craft AdvisoryGRB44 hr

Nearby

Gale Warnings in Wisconsin, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.